MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE¿ MM 395CC; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE¿ MM 395CC; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3541358
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cyst(s) (1800); Seroma (2069); Cancer (3262); Breast Discomfort/Pain (4504)
Date of Event 10/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: breast pain.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a caucasian female patient who underwent a breast augmentation revision with 395cc mentor memoryshape breast implant experienced intermittent bilateral breast pain postoperatively.In addition, the patient was also diagnosed with skin cancer.As a result, the patient underwent explantation without replacement on (b)(6) 2021.This medwatch report is for the left-sided implant.
 
Additional Manufacturer Narrative
Mentor received additional event information regarding patient and event details.The patient experienced additional complications of late-onset seroma on the right breast.The mentor failure analysis lab has received and completed the evaluation of the suspect medical device.Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.During visual evaluation, no apparent damage or visual anomalies were observed on the mentor memoryshape¿ mm, 395cc returned device.Most women undergoing augmentation or reconstruction with a mammary prosthesis will experience some pain postoperatively.While pain normally subsides in most women as they heal from surgery, it can become a chronic problem in other women.Chronic pain can be associated with a variety of factors.Surgeons should instruct their patients to inform them if there is significant pain or if pain persists.Pain is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.A manufacturing record evaluation was performed for the finished device 6830527 number, and no non-conformances were identified.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Mentor received additional information regarding patient and event details.Mentor became aware that the patient¿s late-onset seroma was bilateral, and the patient also suffered with right-sided lymphadenopathy and left-sided breast cyst.Upon clinical review of additional event information, it was decided to remove clinical code e1801 to more accurately capture the reported event.It was determined that the previously reported skin cancer was not a complication related to the suspect medical device.The mentor failure analysis lab has completed the re-evaluation of the suspect medical device.Device re-evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.During visual evaluation, no apparent damage or visual anomalies were observed on the mentor memoryshape¿ mm, 395cc returned device.Most women undergoing augmentation or reconstruction with a mammary prosthesis will experience some pain postoperatively.While pain normally subsides in most women as they heal from surgery, it can become a chronic problem in other women.Chronic pain can be associated with a variety of factors.Surgeons should instruct their patients to inform them if there is significant pain or if pain persists.Pain is a known complication associated with these devices and is referenced in our current product insert data sheet.A breast cyst is a fluid-filled sac within the breast.One breast can have one or more breast cysts.They are often described as round or oval lumps with distinct edges.Breast cysts are usually and typically do not require treatment, but they can be drained using fine needle aspiration if the cyst is large or uncomfortable.A seroma is a build-up of fluid around the implant.Symptoms from a seroma may include swelling, pain, and bruising.A seroma may occur soon after surgery, or any time later on, which would be referred to as a late seroma.While the body may absorb seromas, some may require surgery for drainage.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.A manufacturing record evaluation was performed for the finished device 6830527 number, and no non-conformances were identified.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Updated device evaluation completed on august 30, 2022: the product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.During the visual evaluation, no apparent damage or visual anomalies were observed on the mentor memoryshape¿ mm, 395cc returned device.Most women undergoing augmentation or reconstruction with a mammary prosthesis will experience some pain postoperatively.While pain normally subsides in most women as they heal from surgery, it can become a chronic problem in other women.Chronic pain can be associated with a variety of factors.Surgeons should instruct their patients to inform them if there is significant pain or if pain persists.Pain is a known complication associated with these devices and is referenced in our current product insert data sheet.A seroma is a build-up of fluid around the implant.Symptoms from a seroma may include swelling, pain, and bruising.A seroma may occur soon after surgery, or any time later on, which would be referred to as a late seroma.While the body may absorb seromas, some may require surgery for drainage.You should consider the possibility of bia-alcl when a patient presents with late onset, persistent peri-implant seroma.In some cases, patients presented with capsular contracture or masses adjacent to the breast implant.When testing for bia-alcl, collect fresh seroma fluid and representative portions of the capsule, and sent to a laboratory with appropriate expertise for pathology test to rule out alcl, including immunohistochemistry testing for cd30 and alk (anaplastic lymphoma kinase).If your patient is diagnosed with peri-implant bia-alcl, develop an individualized treatment plan in coordination with a multidisciplinary care team.The national comprehensive cancer network (nccn) recommends surgical treatment that includes implant removal and complete capsulectomy ipsilaterally as well as contralaterally, where applicable.Report all confirmed cases of bia-alcl to the fda (https://www.Fda.Gov/safety/medwatch).Fda also recommends reporting cases of bia-alcl to the profile registry (https://www.Thepsf.Org/research/clinical-impact/profile.Htm) where you can submit more comprehensive data.Lastly, please notify mentor, because as the device manufacturer, we are collecting data on these cases as well.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYSHAPE¿ MM 395CC
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
9497898687
MDR Report Key11390898
Report Number1645337-2021-02124
Device Sequence Number16435385
Product Code FTR
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model Number3541358
Device Catalogue Number3541358
Device Lot Number6830527
Date Returned to Manufacturer03/12/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2021
Supplement Date Received by Manufacturer03/11/2021
04/23/2021
08/04/2022
08/30/2022
07/14/2026
Initial Report FDA Received Date02/28/2021
Supplement Report FDA Received Date03/31/2021
05/18/2021
08/04/2022
09/01/2022
07/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexFemale
Patient Weight119 LB
Patient RaceWhite